Venous Thromboembolism Medication Linked To Internal Bleeding

Exploring the link between Xarelto & Internal Bleeding

Many of us are familiar with the risks due to acute coronary syndrome (heart attacks) and strokes. But just as dangerous, and the third most common cardiovascular condition, is venous thromboembolism. Like other cardiovascular conditions, circulatory issues can be a quiet source of a deadly condition. If you have recently been identified as an at-risk patient for this condition, you are likely still learning your options. Be aware, however, that popular medication Xarelto has been linked to serious side effects, including internal bleeding. Know the facts and know your options as you pursue treatment with your doctor.

As with a stroke or a coronary episode, venous thromboembolism is caused by a blood clot. Many patients don’t realize that their legs can be a source of danger as well as the blood vessels nearer to the major organs. venous thromboembolism, also known as VTE, is the result of a blood clot forming in a deep vein. This is most commonly seen in the deep veins in the thighs or pelvis.

Though a blood clot in your leg may not seem a serious concern, that is part of its danger. VTEs are sometimes misdiagnosed, and that oversight can be quite deadly. The blood clot can travel to the lungs, becoming a pulmonary embolism. More patients in the United States die from VTEs than from car accidents.

Patients who have recently had hip or leg surgery are at risk for VTE’s. This is because after the surgery, blood can begin to pool in the hip and leg areas, leading to a clot and an eventual VTE. Physicians are well aware of this concern, and so there are preventative measures they can take to help prevent this condition from developing in their recovering patients.

It is extremely common for doctors to prescribe an anticoagulant for their patients to take after one of these surgeries or if there are other risk factors present for VTEs. Anticoagulants help prevent your blood from clotting. This means that the blood will flow more easily through your veins rather than coalescing in one part of your body and creating a potential blockage.

Cuomadin, (generic: Wafarin) is often prescribed as a blood thinner. Xarelto has come on the scene more recently as a substitute anticoagulant. If you have been prescribed Xarelto for a hip or leg surgery or because you are at risk for VTE, you should be aware of possible serious Xarelto side effects.

Xarelto lawsuits have proliferated recently because of concerns that the medication causes gastrointestinal bleeding. Unlike Coumadin, Xarelto has no emergency antidote, so there are serious concerns about whether or not it is safe to prescribe this medication to patients who may have negative reactions to it.

So if you have been prescribed Xarelto, what should you do? First of all, you should make sure to call your doctor and share your concerns with her and ask about any warning signs or possible areas of concern. Furthermore, if you have been taking Xarelto and have experienced excessive bleeding or been hospitalized for stomach bleeding or other severe complications, you may want to seek out legal representation. Drug companies are often required to provide legal compensation for these concerns. If you or a loved one has experience Xarelto side effects and needs a Xarelto lawyer, fill out the form on the right of this page or call (888) 471-8787.